Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Query about chronic pancreatitis and alcoholic hepatitis - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Smoking and Alcohol Addiction
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Doctor :   Hi
Doctor :   how can i help you ?
User :   i am suffering from chronic pancreatitis and alcoholic hepatitis because of heavy drinking !
Doctor :   may i know your age , weight and height ?
User :   now I have totally left alcohol and am recovering with a good diet and vitamin supplements.
Doctor :   and how long have u had this issue ?
User :   33 yrs, 55 kgs, 5'7"
User :   since 6 years
Doctor :   ok ,
User :   my problem is I keep getting pancreatic pains or gastric pains in my stomach and no medicine like dicyclomine, tramadol, nsaid etc help me
Doctor :   Do u have any issues due to gall stones ?
User :   the only med that helps me is spasmo-proxyvon. but it has paracetamol. the doctor has told me to be strictly away from paracetamol otherwise my liver wont heal
Doctor :   ok
User :   so is there a solo preparation for dextropropoxyphene or anything like that, solo or in combination, without paracetamol
Doctor :   Do u know your LFTs ?
Doctor :   ok
User :   sgpt, sgot . alp , bilirubin, albumin, globulin, all are normal
Doctor :   YOU can take doloxene (dextropropoxyphene) Capsules
User :   only GGT is very high -- around 700 ! but when i was drinking it was 2000 ! so i guess its improving
User :   doloxene has what other chemicals ?
Doctor :   it is dextropropoxyphene 65 mg
Doctor :   and nothing else
User :   but many are not available in Kolkata
Doctor :   if you go to apollo pharmacy, you will find them there
User :   prescription required ??
Doctor :   Yes ,
Doctor :   It is a narcotic medication, and you need a prescription
User :   any other brand ?? in case that aint there ?
User :   is it a new med ?? i didnt see it in the CIMS book
Doctor :   But taking spasmoproxyvon, once in a day will not affect the liver too much
Doctor :   since the liver is also healing , it will not do much harm
User :   i mean the limit is 4 gms of paracetamol ! i eat MAX 0.8 gms
User :   2 caps max
Doctor :   each caps has 400 gm of acetaminophen
Doctor :   so its 800
User :   no no
User :   400 mg of acetaminophen
User :   4000 mg or 4 gms is the limit
Doctor :   Yeah
Doctor :   So u will be taking 800 mg
Doctor :   not 800 gms
Doctor :   gm = grams
Doctor :   mg = milligrams
User :   i know
User :   the doc the limit of 4000 mgs is for a normal person
User :   i my case 400 mgs can also harm
Doctor :   Has this been confirmed by your treating doctor ?
User :   thats what he says
Doctor :   In that case, you can go for morphine patches or tramadol skin patchs
User :   doloxene might help ! any other brands u know ??
Doctor :   yes it will
Doctor :   this is the only brand that gives it as a separate medication
Doctor :   others come with combination with acetaminophen (all generics )
User :   i cant find this name in the CIMS website or book !! so is it new ??
User :   any brand with propoxyphene and ibuprufen !! the doc ibuprufen will not harm liver like paracetamol
Doctor :   it has been available since 6 months
User :   ok !! i i will try
User :   any brand with propoxyphene and ibuprufen !! the doc ibuprufen will not harm liver like paracetamol
User :   doloxene is from which company ??
Doctor :   i am not sure of that
Doctor :   but i have prescribed it many times
Doctor :   i dont keep track which company it is of
User :   any brand with propoxyphene and ibuprufen !! the doc says ibuprufen will not harm liver like paracetamol
Doctor :   propoxyphene and ibuprufen can come with XALATAN
Doctor :   Are u there ?
Doctor :   I hope i have solveed your issues
Question is related to
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor